Kentucky, 2007

Hail in Kentucky, March 30, 2007

March 30, 2007 · NWS PAH · 1 event in 1 county or zone

Isolated severe thunderstorms occurred in association with a weak warm front that extended eastward from a developing storm system over the Plains. Most of the severe weather events were marginally severe hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Isolated severe thunderstorms occurred in association with a weak warm front that extended eastward from a developing storm system over the Plains. Most of the severe weather events were marginally severe hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 30, 1:39 PM CST, 3 hours 31 minutes earlier.

Area forecast discussion, Mar 30, 1:39 PM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
239 PM CDT FRI MAR 30 2007

.DISCUSSION...

THIS AFTERNOON HIGH PRESSURE WAS CENTERED OVER THE SOUTHEAST U.S. AS
A DEVELOPING STORM SYSTEM WAS LIFTING NORTHWARD OUT OF THE SOUTHERN
PLAINS. OUT OF THIS SYSTEM A WEAK W-E ORIENTED WARM FRONT WAS DRAPED
ACROSS THE NORTHERN SECTIONS OF OUR CWA AND A COLD FRONT TRAILED
SOUTHWARD INTO FAR SOUTHERN TEXAS. THIS EVENING SHOWERS AND
THUNDERSTORMS SHOULD BE MORE WIDESPREAD ACROSS THE NORTHERN SECTIONS
IN THE VICINITY OF THE WARM FRONT AND OVER THE WESTERN SECTIONS
WHERE INSTABILITY WILL BE THE GREATEST AS WELL AS THE PROXIMITY TO
THE DYNAMICS OF THE APPROACHING SYSTEM. AFTER MIDNIGHT THUNDERSTORMS
CHANCES SHOULD DIMINISH AS INSTABILITY WEAKENS AND THE WARM FRONT
LIFTS NORTH.

ON SATURDAY AS THE AFOREMENTIONED SYSTEM LIFTS NORTHWARD ACROSS THE
CENTRAL PLAINS...IT WILL PUSH ITS ASSOCAITED COLD FRONT INTO THE FAR
WESTERN SECTIONS OF OUR CWA BY 00Z SUNDAY. AS A RESULT...THE CHANCES
FOR PRECIP WILL INCREASE ON SATURDAY FROM WEST TO EAST AS THE FRONT
APPROACHES. INSTABILITY VALUES ARENT FORECAST TO BE THAT IMPRESSIVE
...BUT WITH JET DYNAMICS AND FAVORABLE SHEAR...ORGANIZED STORMS ARE
A GOOD BET WITH THE POSSIBILITY OF SOME STORMS BECOMING
SEVERE.

WITH PARENT SYSTEM DRIVING NEARLY DUE NORTH...THE EASTWARD PROGRESS
OF THE COLD FRONT WILL BE SLOW. THEREFORE...PRECIP WILL SLOWLY CLEAR
FROM WEST TO EAST SATURDAY NIGHT WITH THE POSSIBILITY OF THE LAST
BIT LINGERING OVER THE EXTREME SOUTHEAST CORNER OF THE CWA SUNDAY
MORNING.

HIGH PRESSURE SHOULD KEEP THE REGION DRY THROUGH MONDAY NIGHT. KEPT
POPS IN FOR TUESDAY AND TUESDAY NIGHT AS THE NEXT STORM SYSTEM
CROSSES THE HEARTLAND. FROM WEDNESDAY THROUGH FRIDAY...WITH PRESSURE
AT THE SURFACE AND NORTHWEST FLOW ALOFT...MODELS ARE CURRENTLY
KEEPING OUR CWA DRY AND TEMPERATURES AT OR BELOW SEASONAL NORMS.

FOR TEMPERATURES...GENERALLY WENT WITH A COMPROMISE BETWEEN THE GFS
AND MET MOS NUMBERS...WITH A SLIGHT LEANING TOWARD THE GFS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

JAP
Hazardous weather outlook, Mar 30, 12:20 PM CST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
120 PM CDT FRI MAR 30 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-311830-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
120 PM CDT FRI MAR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE QUAD STATE
TODAY AND TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST FOR AREAS WEST
OF A MT VERNON ILLINOIS TO MAYFIELD KENTUCKY LINE LATE SATURDAY
AFTERNOON AND SATURDAY EVENING. STRONG TO SEVERE STORMS ARE
EXPECTED TO MOVE INTO SOUTHEAST MISSOURI AFTER 4 PM...AND THEN
PUSH EASTWARD THROUGH THE AREA INTO THE EVENING HOURS. THE STORMS
MAY PRODUCE DAMAGING WINDS AND POSSIBLY A BRIEF TORNADO...BEFORE
WEAKENING AS THEY CROSS THE MISSISSIPPI RIVER.

A CHANCE OF THUNDERSTORMS IS ALSO FORECAST FOR TUESDAY AND TUESDAY
NIGHT...AS A COLD FRONT PUSHES THROUGH THE AREA. SEVERE WEATHER
CANNOT BE RULED OUT DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE SATURDAY AFTERNOON AND
SATURDAY EVENING TO THE WEST OF A MT VERNON ILLINOIS TO MAYFIELD
KENTUCKY LINE.

PS

In the hours before

Local storm report, Mar 30, 2:56 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
356 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             1 W HARRISBURG          37.74N 88.57W
03/30/2007  E0.75 INCH       SALINE             IL   TRAINED SPOTTER

            DIME SIZE HAIL. HEAVY RAIN. 1 MI W OF HARRISBURG.

&&

DP
Local storm report, Mar 30, 2:58 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
358 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             HARRISBURG              37.74N 88.55W
03/30/2007  E0.88 INCH       SALINE             IL   TRAINED SPOTTER

            PENNY TO NICKEL SIZE HAIL IN HARRISBURG.

&&

DP
Local storm report, Mar 30, 3:03 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
403 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HAIL             HARRISBURG              37.74N 88.55W
03/30/2007  E0.25 INCH       SALINE             IL   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL...60 MPH WIND GUSTS...NO DAMAGE
            REPORTED...IN HARRISBURG.

0358 PM     HAIL             HARRISBURG              37.74N 88.55W
03/30/2007  E0.88 INCH       SALINE             IL   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL...60 MPH WIND GUSTS...IN
            HARRISBURG. NO DAMAGE REPORTED.

&&

DP
Local storm report, Mar 30, 3:28 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
428 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     HARRISBURG              37.74N 88.55W
03/30/2007                   SALINE             IL   TRAINED SPOTTER

            2 POWER POLES DOWN ACROSS US 45...CARPORT BLOWN AWAY...IN
            HARRISBURG. TREE DOWN IN GASKINS CITY.

&&

DP
Local storm report, Mar 30, 3:54 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
454 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     1 E HARRISBURG          37.74N 88.53W
03/30/2007                   SALINE             IL   TRAINED SPOTTER

            ROOF BLOWN OFF BASEBALL SHELTER...2 POWER POLES AND
            TRANSFORMER DOWN...EST WIND SPEED AT 60 MPH. AT GASKINS
            CITY PARK...E SIDE OF HARRISBURG.

&&

DP
Local storm report, Mar 30, 4:50 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
550 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             3 N MARION              37.78N 88.94W
03/30/2007  M0.88 INCH       WILLIAMSON         IL   LAW ENFORCEMENT

            LATE REPORT. NICKLE SIZE HAIL OCCURRED ALONG HIGHWAY 37
            NORTH OF MARION.

&&

SMITTY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Muhlenberg

When
March 30, 5:10 PM CST to 5:15 PM CST
Where
Muhlenberg County, 4 mi N of Greenville to Central City
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
37.258, -87.180

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14831.